MAUDE Adverse Event Report: STRYKER TRAUMA KIEL RECONSTRUCTION NAIL R1.5, TI, RIGHT T2 RECON 10X360 MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL RECONSTRUCTION NAIL R1.5, TI, RIGHT T2 RECON 10X360 MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1845-1036S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "on (b)(6) 2020 a male patient underwent orif procedure for femoral subtrochanteric fracture (left side).At that time t2 recon 10mm and 360mm was used as the patient was young and the medullary cavity was narrow.Three months after the operation on a medical examination, broke of the nail was confirmed on the distal side of the lag screw hole.On (b)(6) 2020, revision of the nail with t2 alpha-f was performed without problem.Doctor's opinion: the reduction was restored in the first operation, and reaming was performed until 10 mm nails were inserted, and there was no failure with the operation.The doctor was convinced that the nail broke because it was before the bone fusion.Revision completed without any problems.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed by returned broken implant.The review of manufacturing documents revealed no deviation in the manufacturing process.Required material properties had been confirmed prior to manufacturing.As no item was returned no physical examination could be carried out.No nc/capa had been filed for the item with that failure mode in question.Potential implant breakage had been considered in the risk management file with appropriate values not having been exceeded by this case.The labelling already informs about that a temporary implant requires sufficient bone consolidation in order to relieve the nail during the implantation period.The labelling also points out potential reasons for insufficient bone healing ¿ e.G.But not limited to osteoporosis and / or diabetes and points out that an intra-operatively damaged implant is at risk for breakage.In the case presented and referring to the breakage evidences of the returned nail it had broken in fatigue manner after an implantation period of approx.4 months.The fatigue fracture had its origin in the anterior bridge at lateral where intra-operative damage had weakened the material.Since no medical records were available it could not be determined if the progress of bone union had contributed to the event.Also, it could not be determined if the patient¿s behaviour had been in accordance to the surgeon¿s instructions.No indications of material, manufacturing or design related matters were found during the investigation.In case further essential information becomes available we reserve the right to reopen the investigation with root cause assessment.

Brand Name
RECONSTRUCTION NAIL R1.5, TI, RIGHT T2 RECON 10X360 MM X 125
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11076660
Report Number0009610622-2020-01059
Device Sequence Number3000187
Product Code HSB
UDI-Device Identifier04546540412546
UDI-Public04546540412546
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102992
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2021
Device Model Number1845-1036S
Device Catalogue Number18451036S
Device Lot NumberK07D2C7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;